Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 84, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2022, 2:39 AM CDT for Audrain County, Boone County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 2:39 AM CDT (07:39 UTC)
- Expired
- Jun 8, 2022, 3:13 AM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Boone County, MO
The radar
The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:58 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
631
WUUS53 KLSX 080739
SVRLSX
MOC007-019-080830-
/O.NEW.KLSX.SV.W.0084.220608T0739Z-220608T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
239 AM CDT Wed Jun 8 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Boone County in central Missouri...
Northwestern Audrain County in central Missouri...
* Until 330 AM CDT.
* At 239 AM CDT, a severe thunderstorm was located 7 miles northeast
of Midway, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hallsville around 250 AM CDT.
Other locations in the path of this severe thunderstorm include
Sturgeon and Centralia.
This also includes Finger Lakes State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3924 9243 3925 9231 3935 9231 3934 9194
3899 9233 3908 9252
TIME...MOT...LOC 0739Z 223DEG 34KT 3908 9239
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble3 follow-up statements
205
WWUS53 KLSX 080751
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
251 AM CDT Wed Jun 8 2022
MOC007-019-080830-
/O.CON.KLSX.SV.W.0084.000000T0000Z-220608T0830Z/
Boone MO-Audrain MO-
251 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN BOONE AND NORTHWESTERN AUDRAIN COUNTIES...
At 251 AM CDT, a severe thunderstorm was located near Hallsville,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Centralia.
This also includes Finger Lakes State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3924 9243 3925 9231 3935 9231 3934 9194
3899 9233 3904 9244 3919 9246
TIME...MOT...LOC 0751Z 229DEG 36KT 3916 9226
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble385
WWUS53 KLSX 080801
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
301 AM CDT Wed Jun 8 2022
MOC007-019-080830-
/O.CON.KLSX.SV.W.0084.000000T0000Z-220608T0830Z/
Boone MO-Audrain MO-
301 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN BOONE AND NORTHWESTERN AUDRAIN COUNTIES...
At 301 AM CDT, a severe thunderstorm was located over Centralia,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Centralia, Hallsville and Sturgeon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3918 9231 3935 9231 3934 9194 3910 9221
TIME...MOT...LOC 0801Z 230DEG 32KT 3921 9216
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble544
WWUS53 KLSX 080813
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
313 AM CDT Wed Jun 8 2022
MOC007-019-080823-
/O.CAN.KLSX.SV.W.0084.000000T0000Z-220608T0830Z/
Boone MO-Audrain MO-
313 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE AND
NORTHWESTERN AUDRAIN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.
LAT...LON 3918 9231 3935 9231 3934 9194 3910 9221
TIME...MOT...LOC 0811Z 223DEG 34KT 3930 9205
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:04 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 7, 11:04 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1104 PM CDT Tue Jun 7 2022 .UPDATE... Issued at 1044 PM CDT Tue Jun 7 2022 Convection has formed across the Central Plains this evening as expected, and has begun to grow upscale. An MCS is expected to develop out of this upscale growth and track eastward into central and northeastern Missouri early Wednesday morning. As it does so, it will encounter a very stable boundary layer and weak surface flow, which is expected to limit its ability to stay organized and thus, limit its severe threat. However, if a segment of the leading line of convection is able to bow, isolated instances of damaging wind gusts may occur across portions of central and northeastern Missouri. The line/MCS is expected to weaken as it continues eastward into eastern Missouri and toward the St. Louis metro area. Additionally, another round of fog is expected to develop early Wednesday morning across southeastern Missouri and southwestern Illinois. My confidence in dense fog at the moment is low, but we will continue to monitor the situation. Elmore && .SHORT TERM... (Through Late Wednesday Night) Issued at 247 PM CDT Tue Jun 7 2022 Key messages through tomorrow evening: 1) A risk for isolated severe thunderstorms persists across southern Missouri and Illinois this evening, with damaging wind being the main threat. 2) Another complex of thunderstorms will dive through Missouri late tonight into early tomorrow morning, bringing yet another risk for isolated damaging wind. 3) A third potential for isolated/scattered severe thunderstorms exists tomorrow afternoon along and south of the I-44/I-64 corridor, again presenting the risk for damaging wind and large hail. Regional surface analysis shows a diffuse boundary draped across the Mid-Mississippi Valley nearly parallel to the I-70 corridor. On the northern side of the boundary, dew points are holding in the low 60s, while to the south of the boundary they tick up into the upper 60s. Aloft, a zonal pattern persists across most of the central CONUS, with shortwave impulses embedded amidst this flow. These bursts of energy aloft, one ongoing this afternoon and another that develops tonight, will be the focus for convection and the isolated threat for damaging wind and large hail for the next 24-36 hours. The first mid-level shortwave, which is currently moving east and forcing convection across southern Missouri and most of Arkansas, will continue to interact with upwards of 3000J/kg of SBCAPE and cause convection. One limiting factor with these thunderstorms is a lack of appreciable shear. 0-6km bulk shear values hovering around 25-30kts, given the stronger westerly flow aloft is shunted north of the region, will not be supportive of organized thunderstorm structure (and thus large hail). That being said, with robust updrafts collapsing, a few thunderstorms could produce damaging wind and large hail through the early evening when the forcing exits the region. The second impulse is expected to spawn convection this afternoon across the central Great Plains, which will then amalgamate into an MCS and track into the Mid-Mississippi Valley overnight. Latest CAMs suggest that the MCS will still have sufficient organization and structure by the time it reaches us. That detail is supported by global deterministic guidance painting more notable deep-layer shear (40-50kts) in the vicinity of the MCS given the more prominent amplitude of this shortwave. By the time it reaches our region, however, there is some question as to how much instability that will be available to the complex, and where that instability will exist in the atmosphere. While MUCAPE among the guidance is marginally- sufficient for strong thunderstorms amidst this shear parameter space, model soundings indicate that instability appears to be confined to above 800mb with a stark inversion closer to the surface. While I can't rule out an isolated instance or two of marginally-severe wind with the decaying MCS, I'm confident that most of the system will be sub-severe. The best chances for any strong to severe wind overnight will exist across central/northeast Missouri and west-central Illinois after midnight. The exact timing of the MCS is unclear, however, and we may not see storms in the western CWA until closer to 12Z according to some guidance. Activity will wane through the morning in the wake of the MCS, but that system (and a more amplified mid-level feature) will aid the stalled baroclinic zone in shunting south through the day tomorrow. Additional convection is likely, though scattered in nature, along and ahead of that front where untapped instability will likely reside amidst roughly 40kts of deep-layer shear. HREF probabilities of exceeding 1000J/kg of SBCAPE are very high along and south of I- 44 in Missouri and I-64 in Illinois, and global-scale ensemble guidance holds similar probabilities for exceeding that threshold (roughly 70%). Given this, and marginally-steeper mid-level lapse rates, isolated to scattered severe thunderstorms appear possible tomorrow afternoon. This is, however, all tied to where the surface boundary will exist tomorrow. If it ends up further south than guidance currently suggests, we may not see much redevelopment at all in the afternoon. With the passage of the front and establishment of northwest flow aloft in the wake of the deepening trough, more tranquil weather will be in store tomorrow night into Thursday. MRB .LONG TERM... (Thursday through Next Tuesday) Issued at 247 PM CDT Tue Jun 7 2022 Key messages through Tuesday: 1) After one more chance for rain and thunderstorms on Friday, the weekend appears dry and mild. 2) Low chances for rain return to the region on Monday, and behind that there are signals for temperatures to warm notably into the 90s. All indications point to a dry and seasonable day on Thursday in the wake of the slow-moving cold front, but another round of showers and thunderstorms appears likely going into Friday. By then, the pattern aloft will amplify and the region will be locked in northwest flow. There is agreement among deterministic global and regional models that a shortwave will propagate amidst this flow and enter the Mid- Mississippi Valley Friday morning. While, as of now, the strongest PVA (and heaviest rain) from this shortwave will be across southern Missouri (associated with what appears to be another MCS), it appears the entire CWA will get at least some rain. Global ensemble guidance also is painting very high rain probabilities across the region for Friday. While this may be a function of the coarser spatial resolution of the ensembles, since some deterministic guidance shows two bullseyes of rain with a relative lull in the middle across our central CWA, I think light rain will still occur between those two maxima. Turning to the potential for severe thunderstorms, there are some timing and intensity differences regarding the synoptic-scale system which impacts the potential for severe weather. The GEFS and CMCE are both showing high probabilities of 1000J/kg of SBCAPE redeveloping ahead of a weak cold front Friday afternoon, with the EPS values for this much lower. These details will need to be monitored, but amidst 50kts of 0-6km shear, the potential for isolated severe weather may materialize Friday afternoon. The weekend looks, in a word, phenomenal. The upper-level pattern amplifies further and a ridge centered in the southwest will expand east. At the surface, high pressure and east/southeast winds will keep temperatures seasonable and humidity levels comfortable for Saturday. With the center of the surface ridge moving east for Sunday placing us in return flow and allowing more moisture into the region, humidity and temperatures will likely tick up to end the weekend. A warm front lifts through the CWA on Monday, which introduces the potential for isolated to scattered showers/thunderstorms in the northern CWA during the day. Convergence along this feature appears weak, but the plentiful moisture will probably allow for a few showers and rumbles of thunder. The highly-amplified ridge in the western CONUS appears poised to translate east and center across the region, which will raise temperatures drastically for Tuesday. WPC Cluster Analysis shows unanimous agreement that an anomalously-amplified ridge will set up across our region. NAEFS and EPS 850mb temperature percentiles for Tuesday are higher than any value found in its model climatology for that time period, suggesting that very anomalous heat is on the way for the CWA. The NBM deterministic output for Tuesday's high temperature (low/mid-90s) places most of the region within a few degrees of their records, with the probabilistic guidance suggesting room to warm further. The CIPS Extended Analog Threat Guidance from Saint Louis University also highlights Tuesday as having higher probabilities for exceeding 90F, but this guidance looks at a three- day period and the signal may very well be muted given the slightly- cooler temperatures Monday. Despite all of this, there are indications that we will see some cloud cover on Tuesday which would throw a wrench in very warm weather to some extent. To acknowledge that uncertainty, the deterministic NBM output was used for this forecast. MRB && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1044 PM CDT Tue Jun 7 2022 Impacts from a storm complex are expected at all local terminals early Wednesday morning. Convection has formed across the Central Plains this evening and will track eastward overnight across the region. As this complex moves over local terminals, flight conditions will quickly deteriorate, with MVFR ceilings and visibility expected. Heavier rain cores will be capable of producing brief periods of IFR visibilities, though uncertainty remains in these cores placement relative to local terminals. As the complex moves east of the terminals, MVFR ceilings will persist for a few hours, and while confidence is increasing that these conditions will be relatively short lived, there still is uncertainty in how quickly ceilings will improve to VFR flight conditions during the late morning hours. Additionally, fog is possible over portions of southeastern Missouri and southwestern Illinois later in the morning, but confidence is high that this will stay south of the local terminals. In the wake of the complex, a cold front will drop southward through the area during the late morning through the afternoon, causing winds to pick up and shift to out of the northwest. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 7, 7:54 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 754 PM CDT Tue Jun 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 754 PM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms across the entire area tonight. A few thunderstorms may be capable of producing large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms Wednesday, Thursday night through Friday, and late Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind damage to the Saint Louis National Weather Service. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 38 min |
| Jun 8, 3:47 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 43 min |
| Jun 8, 3:58 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Montgomery, Osage | 33 min |
| Jun 8, 5:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 44 min |
| Jun 8, 1:59 PM CDT | River Flood Warning | LSX | Monroe | 3 hr |
| Jun 8, 3:06 PM CDT | River Flood Warning | LSX | Osage | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.